Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Mar 19, 2008, 11:44 PM EDT for Fauquier County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2008, 11:44 PM EDT (03:44 UTC)
- Expired
- Mar 20, 2008, 12:34 AM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Fauquier County, VA
The radar
The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 576 m²/s²
- 0-3 km storm-relative helicity
- 815 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KLWX 200346
SVRLWX
VAC061-200445-
/O.NEW.KLWX.SV.W.0021.080320T0344Z-080320T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 PM EDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAUQUIER COUNTY IN NORTHERN VIRGINIA
* UNTIL 1245 AM EDT
* AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 16 MILES NORTH OF WARRENTON TO 6 MILES
SOUTHWEST OF BEALETON TO 33 MILES SOUTHWEST OF BEALETON...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOIS...
CATLETT...
MIDLAND...
CALVERTON...
SUMERDUCK...
MORRISVILLE...
BRISTERSBURG...
SOMERVILLE...
GOLDVEIN...
WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS
AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3843 7775 3861 7787 3863 7786 3864 7788
3866 7788 3870 7793 3884 7773 3858 7755
3846 7764 3842 7765
TIME...MOT...LOC 0344Z 272DEG 40KT 3894 7764 3854 7780
3824 7815
$$
PELOQUIN2 follow-up statements
000
WWUS51 KLWX 200415
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1215 AM EDT THU MAR 20 2008
VAC061-200445-
/O.CON.KLWX.SV.W.0021.000000T0000Z-080320T0445Z/
FAUQUIER VA-
1215 AM EDT THU MAR 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR FAUQUIER COUNTY...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES NORTHEAST OF BRISTERSBURG TO 12 MILES EAST OF
SOMERVILLE TO 16 MILES SOUTH OF GOLDVEIN...MOVING EAST AT 45 MPH.
LAT...LON 3843 7775 3852 7779 3857 7767 3863 7759
3862 7757 3858 7755 3846 7764 3842 7765
TIME...MOT...LOC 0415Z 272DEG 40KT 3892 7720 3853 7736
3823 7771
$$
BJL000
WWUS51 KLWX 200434
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 AM EDT THU MAR 20 2008
VAC061-200443-
/O.CAN.KLWX.SV.W.0021.000000T0000Z-080320T0445Z/
FAUQUIER VA-
1233 AM EDT THU MAR 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR FAUQUIER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3843 7775 3852 7779 3857 7767 3863 7759
3862 7757 3858 7755 3846 7764 3842 7765
TIME...MOT...LOC 0433Z 272DEG 40KT 3891 7694 3852 7710
3822 7746
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:50 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 8:50 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT WED MAR 19 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC OVERNIGHT. SHOWERS AND A
CHANCE OF THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE. HIGH
PRESSURE WILL BUILD BACK OVER THE REGION ON THURSDAY AND
FRIDAY...BRINGING COOLER TEMPERATURES AND BREEZY CONDITIONS. ANOTHER
FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WAVE OF LOW PRESSURE IS MOVING INTO PENNSYLVANIA THIS EVENING. THE
COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS THROUGH OUR REGION
OVERNIGHT. THE WIDESPREAD RAIN THAT OCCURRED AHEAD OF THE FRONT THIS
AFTERNOON/EVENING IS SLOWLY MOVING OFF THE COAST. HOWEVER...MORE
SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD OF THE FRONT ARE
MOVING THROUGH WEST VIRGINIA AND THIS WILL ROTATE THROUGH OUR REGION
OVERNIGHT.
THE DYNAMICS ASSOCIATED WITH THIS SYSTEM REMAIN VERY IMPRESSIVE. THE
NOSE OF THE 850 JET(60-70KT) WILL BE PUSHING THROUGH OUR REGION AT
APPROXIMATELY THE SAME TIME THE FRONT DOES. STRONG FORCING IS ALSO
EXPECTED ALONG THE COLD FRONT AS WELL. INSTABILITY WILL REMAIN LOW
GIVEN THE TIMING OF THIS SYSTEM AND THE FACT THAT IT HAS RAINED ALL
DAY. HOWEVER...MID-LEVEL LAPSE RATES MAY STEEPEN JUST A BIT AS
COOLER AIR WORKS ITS WAY IN ALOFT. NAM/GFS BUFKIT DO SHOW MIX LAYER
CAPE VALUES INCREASING TO 200-400J/KG AHEAD OF THE FRONT...MAINLY
FOR LOCATIONS EAST OF THE BLUE RIDGE. THIS MAY BE JUST ENOUGH
INSTABILITY TO COMBINE WITH THE VERY STRONG FORCING AND WIND FIELD
FOR SEVERE THUNDERSTORMS OVERNIGHT WITH THE PRIMARY THREAT BEING
DAMAGING WINDS. SHOWER/T-STORM ACTIVITY WILL MOVE INTO THE WESTERN
CWA BY MIDNIGHT...THEN ACROSS THE METROPOLITAN AREAS JUST AFTER
MIDNIGHT...AND EVENTUALLY ACROSS THE CHESAPEAKE BAY BEFORE DAWN. THE
BEST CHANCE FOR DAMAGING WINDS WOULD LIKELY BE ACROSS LOCATIONS EAST
OF THE BLUE RIDGE WHERE THERE WILL BE A LITTLE MORE INSTABILITY.
HAVE ALSO ADDED A WIND ADVISORY FOR MOST LOCATIONS EXCEPT FOR LOWER
SOUTHERN MARYLAND. WIND GUSTS AHEAD AND ESPECIALLY BEHIND THE FRONT
LATE TONIGHT WILL APPROACH 40 KT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
UPSLOPE SNOW SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE
PERIOD...BUT SHOULD TAPER OFF BY MIDDAY.
THE MAIN STORY WILL BE THE WINDS TOMORROW. WINDS WILL SHIFT TO THE
NW BEHIND THE FRONT...AND BECOME QUITE GUSTY. WIND GUSTS AROUND 40
KNOTS ARE LIKELY. A WIND ADVISORY IS IN EFFECT THROUGH 6PM ACROSS
MOST LOCATIONS EXCEPT FOR LOWER SOUTHERN MARYLAND.
SKIES SHOULD CLEAR PRETTY EARLY ON TOMORROW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NEXT SYSTEM WILL MOVE FROM THE CNTRL PLAINS FRI MORNING TO THE
CENTRAL APPALACHIANS BY 18Z SAT. MODELS DIFFER QUITE A BIT WITH THE
EXACT TRACK OF THE STORM WHICH HAS IMPLICATIONS IN PRECIP TYPE AND
WHERE WARM SECTOR WOULD SET UP. LOOKS LIKE MOISTURE WILL BE VERY
LIMITED WITH NO INFLUX OF GULF MOISTURE BUT IMPRESSIVE DYNAMICS AND
VERY COLD AIR ALOFT. FOR NOW FOLLOWED THE 09Z SREF MEAN WHICH HAS
THE STORM TRAVERSING THE CWA WITH CNTRL VA AND LOWER SRN MD GETTING
INTO THE WARM SECTOR. GIVEN PROGGED H5 TEMPS AOB -25C AND STRONG
INSOLATION COULD SEE SOME TSTMS IN THE WARM SECTOR. ANY SNOW FRI
NIGHT AND EARLY SAT MAINLY ALONG AND NORTH THE MASON DIXON LINE
SHOULD NOT BE A BIG DEAL WITH QPF AMTS LESS THAN A TENTH OF AN INCH.
UNCERTAINTY CONTINUES EARLY NEXT WEEK WITH HOW MUCH ERN US
AMPLIFICATION TAKES PLACE. 12Z GFS/GEFS AND CANADIAN MODELS KEEP
POTENTIAL STORM WELL SOUTH WITH ANY EFFECTS JUST SOUTH OF THE AREA
AND ALONG THE COAST. 00Z EUROPEAN HAS THE MOST WESTWARD TRACK AND
BRINGS SIG SNOWS FROM THE MID ATLC TO NEW ENGLAND. 12Z ECMWF NOT
AVAILABLE AT THE TIME OF THIS WRITING. FOLLOWED HPC GUIDANCE HERE
KEEPING SYSTEM FAR ENOUGH SOUTH FOR ANY SIG WINTER PRECIP.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
CIGS/VSBYS ARE MOSTLY MVFR THIS EVENING. THIS TREND WILL CONTINUE
OVER THE NEXT SEVERAL HOURS. A FRONTAL PASSAGE IS STILL ON TRACK
OVERNIGHT...AND EXPECT STRONGER SHOWERS AND POSSIBLY THUNDERSTORMS
TO ACCOMPANY IT. THE STORMS WILL BE CAPABLE OF MIXING DOWN THE 60
TO 70 KT WINDS ALOFT AND IFR CONDITIONS ARE ALSO POSSIBLE IN THESE
THUNDERSTORMS.
GUSTY SOUTH-SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT...WHILE
A WIND SHIFT TO THE NW BEHIND THE BOUNDARY WILL OCCUR. WINDS WILL
REMAIN GUSTY...MOST LIKELY IN THE 30 TO 40 KT RANGE FOR LATE TONIGHT
AND TOMORROW.
CIGS/VSBYS ARE EXPECTED TO IMPROVE TO VFR EARLY IN THE DAY TOMORROW.
VFR CONDITIONS THRU SAT. GUSTY NW WINDS 20-25KT FRI
DIMINISHING AFTER SUNSET.
&&
.MARINE...
SOLID SCA WINDS ARE OCCURRING ACROSS THE ENTIRE BAY WITH WIND GUSTS
APPROACHING GALE CRITERIA. WILL LEAVE THE GALE WARNING HEADLINE UP
FOR THE OVERNIGHT...WITH AN INCREASING PRESSURE GRADIENT AHEAD OF
THE FRONT WINDS SHOULD SLOWLY PICK UP.
THE GALE WARNING REMAINS IN EFFECT THROUGH TO 00Z FRI FOR WIND GUSTS
AROUND 35 KNOTS BEHIND THE FRONT.
SCA CONDITIONS LIKELY TO CONTINUE THRU FRI AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE STILL RUNNING ABOUT ONE TO TWO FEET ABOVE NORMAL
VALUES. THE OPERATIONAL MODELS ARE STILL SHOWING THE HIGHEST TIDES
THIS EVENING AND DURING THE EARLY MORNING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR DCZ001.
MD...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR MDZ003>007-009>011-
013-014-501-502.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ007-011-
013-014-016>018.
VA...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR VAZ021-025>031-
036>042-050>056.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT THURSDAY FOR VAZ052>055-
057.
WV...WIND ADVISORY UNTIL 6 PM EDT THURSDAY FOR WVZ050>055-501>504.
MARINE...GALE WARNING UNTIL 8 PM EDT THURSDAY FOR ANZ530>537.
&&
SYNOPSIS...BJL/NWL
NEAR TERM...BJL/NWL
SHORT TERM...BJL/NWL
LONG TERM...LFR
AVIATION...BJL/NWL/LFR
MARINE...BJL/NWL/LFR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 19, 9:10 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EDT WED MAR 19 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 910 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE REGION TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS EAST OF THE BLUE RIDGE MOUNTAINS FROM THE MASON DIXON LINE SOUTH TO WARRENTON VIRGINIA AND POINTS EAST TO THE CHESAPEAKE BAY AND MAINLY FROM 11 PM THROUGH 3 AM THURSDAY MORNING. A COASTAL FLOOD ADVISORY REMAINS IN EFEFCT UNTIL 6 AM EDT FOR COUNTIES ADJACENT TO THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. PLEASE REFER TO WBCCFWLWX /WHUS41/ FOR FURTHER DETAILS. A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND PORTION OF THE CHESAPEAKE BAY. A WIND ADVISORY IS IN EFFECT FOR EVERYWHERE IN THE FORECAST AREA EXCEPT FOR LOWER SOUTHERN MARYLAND. WIND GUSTS WILL INCREASE TO 45 MPH AT TIMES AREA WIDE OVERNIGHT AND WILL CONTINUE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING CONTINUES THROUGH THURSDAY AFTERNOON ON THE WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH FRIDAY AFTERNOON. WIND GUSTS ON LAND THURSDAY MAY APPROACH 45 MPH. A WIND ADVISORY IS IN EFFECT FOR ALL AREAS EXCEPT LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-201000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 910 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS BETWEEN 11 PM AND 2 AM THURSDAY MORNING. A WIND ADVISORY IS IN EFFECT. WIND GUSTS WILL BE 45 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND GUSTS THURSDAY MAY APPROACH 45 MPH. A WIND ADVISORY IS IN EFFECT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RDH
In the hours before
Special weather statement, Mar 19, 8:08 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 808 PM EDT WED MAR 19 2008 MDZ501-502-VAZ021-WVZ050-054-055-501>504-200200- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 808 PM EDT WED MAR 19 2008 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS APPROACHING THE HIGHLANDS... AT 808 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM PRESTON COUNTY TO RANDOLPH COUNTY WEST VIRGINIA...MOVING EAST AT 55 MPH. THIS LINE HAS ALREADY PRODUCED SOME WIND DAMAGE ACROSS PORTIONS OF CENTRAL WEST VIRGINIA. WHILE THIS LINE MAY WEAKEN SOME AS IT MOVES INTO THE ALLEGHENY AND POTOMAC HIGHLANDS...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. THIS IS MOST LIKELY BETWEEN 9 AND 10 PM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE CUMBERLAND... KEYSER...BAYARD AND ROMNEY. THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA WILL CONTINUE TO MONITOR THESE STORMS. REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN
Special weather statement, Mar 19, 9:04 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 904 PM EDT WED MAR 19 2008 MDZ003-502-VAZ027-028-030-031-WVZ050>053-055-200130- WASHINGTON MD-WARREN VA-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV- HAMPSHIRE WV-BERKELEY WV-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD- FREDERICK VA- 904 PM EDT WED MAR 19 2008 ...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT WESTERN MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE AND NORTHERN SHENANDOAH VALLEY... AT 904 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CUMBERLAND TO MOOREFIELD...MOVING EAST AT 50 MPH. THIS ACTIVITY IS EXPECTED TO AFFECT THE AREA THROUGH 11 PM. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO HEAVY RAINFALL. THE COMMUNITIES OF HANCOCK... ROMNEY... MOOREFIELD... STRASBURG... INWOOD AND STEPHENS CITY WILL BE AFFECTED BY THESE STORMS. THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA WILL CONTINUE TO MONITOR THESE STORMS. REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN
Special weather statement, Mar 19, 9:33 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 933 PM EDT WED MAR 19 2008 VAZ021-025-WVZ054-200215- HIGHLAND VA-PENDLETON WV-AUGUSTA VA- 933 PM EDT WED MAR 19 2008 ...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON AND AUGUSTA COUNTIES... AT 933 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEREY TO NEOLA...MOVING EAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO HEAVY RAINFALL. THE COMMUNITIES OF BOLAR... MONTEREY... SIRONS MILL...PALO ALTO ... CLOVER CREEK... WILLIAMSVILLE...LIBERTY AND AUGUSTA WILL BE AFFECTED BY THESE STORMS. PELOQUIN
Special weather statement, Mar 19, 10:21 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1021 PM EDT WED MAR 19 2008 MDZ003>005-009-VAZ042-WVZ053-200245- WASHINGTON MD-CARROLL MD-FREDERICK MD-MONTGOMERY MD-LOUDOUN VA- JEFFERSON WV- 1021 PM EDT WED MAR 19 2008 ...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT THE NORTHWEST BALTIMORE AND WASHINGTON DC SUBURBS... AT 1021 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAGERSTOWN MARYLAND TO WINCHESTER VIRGINIA...MOVING EAST AT 35 MPH. THIS ACTIVITY IS EXPECTED TO AFFECT THE NORTHWEST SUBURBS OF BALTIMORE AND WASHINGTON DC THROUGH MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO HEAVY RAINFALL. THE COMMUNITIES OF THURMONT...EMMITSBURG...RANSON...CHARLES TOWN... BRADDOCK HEIGHTS...BRUNSWICK...TANEYTOWN AND WALKERSVILLE WILL BE AFFECTED BY THESE STORMS. PELOQUIN
Special weather statement, Mar 19, 10:51 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1051 PM EDT WED MAR 19 2008 VAZ029-030-040-041-051-200345- CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA- 1051 PM EDT WED MAR 19 2008 ...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT PORTIONS OF THE SHENANDOAH VALLEY AND NORTHERN VIRGINIA... AT 1051 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRONT ROYAL TO LURAY...MOVING EAST AT 35 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO HEAVY RAIN. THE COMMUNITIES OF FRONT ROYAL...SPERRYVILLE...HUME...DELAPLANE AND THE PLAINS WILL BE AFFECTED BY THESE STORMS. PELOQUIN
Special weather statement, Mar 19, 11:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1116 PM EDT WED MAR 19 2008 DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 200600- DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 1116 PM EDT WED MAR 19 2008 ...GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT AREAS EAST OF THE BLUE RIDGE THROUGH 2 AM... AT 1115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE BLUE RIDGE. THIS LINE WAS MOVING EAST AROUND 45 MPH. THIS WOULD BRING SHOWERS AND THUNDERSTORMS TO THE INTERSTATE 95 CORRIDOR BY 1230 AM. GUSTY WINDS TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE IN STRONGER STORMS. PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:46 PM EDT | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more | 19 hr |
| Mar 19, 11:20 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange | 55 min |
| Mar 19, 11:56 PM EDT | Special Marine Warning | LWX | 113 min | |
| Mar 20, 12:10 AM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford, City of Manassas | 65 min |
| Mar 20, 12:13 AM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania, City of Fredericksburg | 62 min |
| Mar 20, 2:27 AM EDT | Special Marine Warning | LWX | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.